Publication
Title
An extension of the Kac ring model
Author
Abstract
We introduce a unitary dynamics for quantum spins which is an extension of a model introduced by Mark Kac to clarify the phenomenon of relaxation to equilibrium. When the number of spins becomes very large, the magnetization satisfies an autonomous equation as a function of time with exponentially fast relaxation to the equilibrium magnetization as determined by the microcanonical ensemble. This is proved as a law of large numbers with respect to a class of initial data. The corresponding Gibbs-von Neumann entropy is also computed and its monotonicity in time discussed.
Language
English
Source (journal)
Journal of physics: A: mathematical and general. - London, 1968 - 2006
Publication
London : 2003
ISSN
0305-4470
Volume/pages
36:46(2003), p. 11547-11559
ISI
000187213600004
UAntwerpen
Publication type
Subject
External links
Web of Science
Record
Identification
Creation 03.01.2013
Last edited 09.06.2017